MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did any piece of the needle fall inside of the patient? => no, it didn't.If so, was the needle piece removed and how? => n/a.No further information will be provided.".
 
Event or Problem Description
It was reported that a patient underwent an unknown chest/ thoracic procedure on unknown date and suture was used.The suture was detached from the needle during continuous suturing.It was not a control release needle.The surgeon¿s way of suturing was as usual.The suture in question was intentionally cut to be released from the tissue.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A detached needle, a dispensed suture in two sections and one labeled empty winding former was returned for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined and the insertion end was measured and did not meet the requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the sample condition, the assignable cause of the performance - damaged product is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use, the reported complaint was confirmed.

Brand Name
SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7440327
Report Number2210968-2018-72171
Device Sequence Number19119240
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1